MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 96IN 1 S/A XLH LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 96IN 1 S/A XLH LP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP881G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: was surgery delayed due to the reported event? no.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.
 
Event or Problem Description
It was reported that a patient underwent an abdominoplasty procedure on (b)(6) 2019 and suture was used.During the procedure, the needle detached from the assembly.The procedure was completed successfully.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).It was received for analysis an empty opened foil, an empty opened folder and needle-suture piece of product code pdp881, lot pbm549.During the visual inspection of the opened sample, the swage and attachment area were noted to be as expected and slightly marks were noted on the body needle.The suture was cut appears to be by use of surgical instrument.Due to the condition of the sample the functional test cannot be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the sample, it could not be determined what may have caused the reported incident.The reported complaint was observed.

Brand Name
PDS PLUS VIO 96IN 1 S/A XLH LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9083799
Report Number2210968-2019-87823
Device Sequence Number2622480
Product Code NEW
UDI-Device Identifier10705031048676
UDI-Public10705031048676
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberPDP881G
Device Lot NumberPBM549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/30/2019
Patient Sequence Number1